Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 299, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Dec 18, 2021, 12:57 PM CST for Conecuh County, Escambia County, Alabama. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2021, 12:57 PM CST (18:57 UTC)
- Expired
- Dec 18, 2021, 4:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Conecuh County, AL, Escambia County, AL
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.8
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Dec 18, 12:55 PM CST, 2 minutes earlier.
Area forecast discussion, Dec 18, 12:55 PM CST, 2 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1255 PM CST Sat Dec 18 2021 .NEAR TERM UPDATE...A messy/unsettled weather pattern is in place across our forecast area early this afternoon. Southwest flow continues to increase in the mid to upper levels of the atmosphere in advance of an upper level trough extending from the Great Lakes to the central Plains and another across the Desert Southwest/Baja region. An unseasonably warm and moist southerly to southwesterly low level flow pattern also continues to spread over our region between a ridge of high pressure nosing westward from the western Atlantic into the FL peninsula and a cold front now moving across the ArkLaTex/Mid-Mississippi Valley region. Surface dewpoints are ranging in the upper 60s to lower 70s across the forecast area this afternoon and precipitable water values are ranging as high as 1.4 to 1.6 inches. A series of shortwave impulses in the southwest flow aloft will continue to move across our forecast area this afternoon, while a weak pre-frontal trough axis also aligns itself over the region. Ascent along these features as well as with low level warm advection will continue to result in the development of numerous to widespread rain showers along with scattered embedded thunderstorms through the remainder of the afternoon. MLCAPE values will average up to around 1500 J/KG across the area this afternoon, while deep layer/bulk shear also ranges up to 30-40 knots (highest across southeast MS and interior southwest AL). Instability and shear will be just favorable and overlapping enough to support a few stronger storms that may be capable of producing localized wind gusts of 40-60 mph through this afternoon. Low to mid level lapse rates are looking rather marginal (around 6 C/KM) for hail production this afternoon, though we cannot rule out a storm or two with an updraft strong enough to produce small hail. Tornado threat also looks very low over our region with effective SRH generally 100 m2/s2 or less this afternoon. Overall the marginal severe threat from SPC looks good. Another round of showers and storms is expected to move west to east across our area this evening ahead of the advancing cold front, but instability should gradually be waning through the evening hours. Another concern to watch for this afternoon and evening will be a localized heavy rainfall/flooding threat across the region, as showers/storms will be training over some locations and could quickly produce up to 2-4" of rainfall with locally higher amounts. Will monitor radar trends closely through the afternoon for potential flooding concerns. /21 && .AVIATION... 18Z issuance...Widespread MVFR ceilings with localized pockets of IFR ceilings will prevail across much of the region through the early afternoon hours. Ceilings may tend to rise to MVFR/VFR thresholds by mid to late afternoon, but still expect localized IFR reductions near numerous SHRA and scattered TSRA that will develop over the region through the afternoon hours. A few storms will be capable of producing localized wind gusts over 30 knots. Widespread IFR ceilings are expected to return after 19.06Z tonight with patchy fog also reducing visibility to IFR or lower thresholds near the coast. A cold front will push through the area late tonight into early Sunday morning. Winds will shift to the north 8-13 knots with a few higher gusts following frontal passage. Any patchy fog near the coast should end following the passage of the front, but IFR to MVFR ceilings should linger through Sunday morning. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Dec 18, 7:10 AM CST, 5 hours 47 minutes before
Special Weather Statement National Weather Service Mobile AL 710 AM CST Sat Dec 18 2021 ALZ261>266-181600- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, and Orange Beach 710 AM CST Sat Dec 18 2021 Sea fog has developed over Mobile Bay and adjacent coastal waters and is locally impacting coastal communities of Mobile and Baldwin counties including the Bayway and Causeway over Mobile Bay. Expect local reductions in visibility as low as one quarter of a mile over the next few hours. MM
Special weather statement, Dec 18, 11:15 AM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
1115 AM CST Sat Dec 18 2021
ALZ261-263-MSZ079-181800-
Mobile Central AL-Mobile Inland AL-George MS-
1115 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northwestern Mobile
and southeastern George Counties through NOON CST...
At 1114 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles north of Hurley, or 10 miles southeast of
Lucedale, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chunchula and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8862 3103 8836 3101 8828 3097 8820
3086 8813 3074 8843 3074 8858
TIME...MOT...LOC 1714Z 227DEG 21KT 3078 8851
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 6:42 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Dec 18, 5:35 AM CST | Marine Dense Fog Advisory | MOB | 4 hr | |
| Dec 18, 5:59 AM CST | Special Weather Statement | MOB | Wilcox | 46 min |
| Dec 18, 1:29 PM CST | Flash Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| Dec 18, 1:41 PM CST | Special Weather Statement | MOB | Baldwin | 49 min |
| Dec 18, 1:47 PM CST | Special Weather Statement | MOB | Crenshaw | 43 min |
| Dec 18, 1:56 PM CST | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Dec 18, 3:24 PM CST | Marine Dense Fog Advisory | MOB | 10 hr | |
| Dec 18, 4:54 PM CST | Areal Flood Advisory | MOB | Baldwin, Escambia, Mobile | 3 hr |
| Dec 18, 5:01 PM CST | Special Weather Statement | MOB | Mobile | 44 min |
| Dec 18, 5:59 PM CST | Areal Flood Advisory | MOB | Covington | 3 hr |
| Dec 18, 11:15 AM CST | Special Weather Statement | MOB | George | 45 min |
| Dec 18, 5:01 PM CST | Special Weather Statement | MOB | Perry | 59 min |
| Dec 18, 5:46 PM CST | Special Weather Statement | MOB | Greene | 59 min |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.